Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 202, NWS San Francisco Bay Area, CA

September 13, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 13, 2016, 2:58 AM PDT. It took effect at Sep 13, 2016, 1:00 PM PDT. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Sep 13, 2016, 2:58 AM PDT (09:58 UTC)
In effect from
Sep 13, 2016, 1:00 PM PDT
Expired
Sep 13, 2016, 1:45 PM PDT
In force
45 min
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

098 
WHUS76 KMTR 130958
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
258 AM PDT TUE SEP 13 2016


PZZ570-131100-
/O.EXP.KMTR.SC.Y.0201.000000T0000Z-160913T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
258 AM PDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ530-131800-
/O.NEW.KMTR.SC.Y.0202.160913T2000Z-160914T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
258 AM PDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
832 
WHUS76 KMTR 131548
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
848 AM PDT TUE SEP 13 2016

PZZ530-140000-
/O.CON.KMTR.SC.Y.0202.160913T2000Z-160914T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
848 AM PDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
553 
WHUS76 KMTR 132045
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
145 PM PDT TUE SEP 13 2016

PZZ530-132145-
/O.CAN.KMTR.SC.Y.0202.000000T0000Z-160914T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
145 PM PDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 10:46 PM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 12, 10:46 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1046 PM PDT MON SEP 12 2016

.SYNOPSIS...An upper level system will drop southward from the
north overnight and result in areas of coastal drizzle from late
tonight into Tuesday morning. This system will also result in
unseasonably cool temperatures through midweek. Dry weather along
with a warming trend is expected late in the week as high pressure
builds in over the Eastern Pacific.

&&

.DISCUSSION...as of 8:50 PM PDT Monday...Cooler temperatures were
felt across the region today as a direct result of the deepening
marine layer and increased marine influence further inland. An
approaching upper level trough dropping down from the north will
swing across the region tonight maintaining, if not deepening the
already deep 3000 foot marine layer. As the trough swings across
the region late tonight into Tuesday a weak embedded shortwave
will propagate through resulting in moderate to heavy coastal
drizzle. Latest projections indicate measurable precipitation is
possible with some locations accumulating upward of 0.05" by
morning. Heaviest concentrations will likely be along the coastal
region south of San Francisco. Caution is advised for the Tuesday
morning commute as roadways will be slick requiring greater
stopping distances.

A drier airmass is forecast to move in behind the departing upper
level system on Tuesday which will likely lead to mostly clear
skies Tuesday as low clouds gradually mix out. Temperatures are
anticipated to remain below seasonal averages with highs in mid
60s to mid 70s across the region. Winds are forecast to back to
the south overnight as the low drops increasingly to the south.

High pressure will build back in over the Eastern Pacific Thursday
as the low mentioned above shifts inland. The return of the
Eastern Pacific high will compress the marine layer to around 1000
feet, bring a return of the onshore flow as well as warmer
seasonal temperatures to the area.

Forecast remains on track...no updates at this time.

&&

.AVIATION...as of 10:30 PM PDT Monday...Clouds have spread into
the SFO Bay Area with high bases of around 2500 feet. Cigs may
lower a little overnight but conditions will be MVFR. Flow becomes
southerly Tuesday afternoon as a weak low develops off the
northern California coast which will help to clear out the
clouds.

Vicinity of KSFO...MVFR through 18Z.

SFO Bridge Approach...Same as KSFO.

Monterey Bay Terminals...MVFR conditions over all of the MRY Bay
Area clearing after 19Z.

&&

.FIRE WEATHER...As of 3 PM PDT Monday...For most of the fire
weather district conditions will been quiet with a deep marine
layer, drizzle and excellent recoveries overnight. Of greater
concern are the conditions right above the marine layer 2500-3000
feet. Model guidance continues to show very low RH values in the
4000-5000 foot range. This will greatly impact the Soberanes Fire.
For what it's worth, think most of the night period will be dry,
but there could be a few hours of "recovery".

Gusty winds are forecast today, but then switch to southerly by
Tuesday as a surface low develops offshore. In most areas, winds
will be lighter on Tuesday.

A warming and drying trend is forecast from Wednesday through the
end of the week as the upper trough moves east of the district
and high pressure builds in.

&&

.MARINE...as of 1:59 PM PDT Monday...Winds will decrease and
become southerly Tuesday through Wednesday as weak low pressure
develops off the northern California coast. Winds will turn back
to northwesterly on thursday as the low dissipates.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM

&&

PUBLIC FORECAST: CW
AVIATION: W Pi
MARINE: W Pi
FIRE WEATHER: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.